MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC DRIVER STAR 7 ORTHOLOC PLATING SYSTEM; DRIVER, PROSTHESIS

WRIGHT MEDICAL TECHNOLOGY INC DRIVER STAR 7 ORTHOLOC PLATING SYSTEM; DRIVER, PROSTHESIS
Model Number 5202000016
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the screwdriver shaft broke off and remained in the screw head.The hook portion of the depth gauge was severely bent.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the front end or tip of the received driver is broken and the microscopic image of the fracture site indicates it primarily to be torsional overload fracture along with secondary fatigue indicated by lines of rest.The hook of the depth gage is also bent due to excessive bending force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿use medical devices in accordance with their labeled indications and the manufacturer¿s instructions for use, especially during insertion and removal.Inspect devices prior to use for damage during shipment or storage or any out-of-box defects that might increase the likelihood of fragmentation during a procedure.Inspect devices immediately upon removal from the patient for any signs of breakage or fragmentation.If the device is damaged, retain it to assist with the manufacturer¿s analysis of the event.¿ based on investigation, the root cause was attributed to a user related issue i.E.Torsional overload fracture.The failure was caused by due to torsion of the device which broke on the application of high forces.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRIVER STAR 7 ORTHOLOC PLATING SYSTEM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15371919
Report Number3010667733-2022-00300
Device Sequence Number6250898
Product Code HWR
UDI-Device Identifier00889797059916
UDI-Public00889797059916
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5202000016
Device Catalogue Number5202000016
Device Lot Number2180707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown